# SDR 98ZZZX3561

- Difficulty date: May 21, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9621V
- Make and model: Cessna 172M
- Aircraft serial: 17264401
- Engine: Lyc O320E2D
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW12416
- Condition: Mismanufactured
- Location: Eng Cyl Nr 1
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

ENGINE L-34695-27A O/H BY TEXTRON LYC 11-8-97.  INSTALLED 2-20-98.  FOLLOWING TEST FLIGHT AND BREAK-IN,  ACFT RELEASED FOR FLIGHT TRAINING.  AT ENG SMOH 16.8 HRS ON TAKEOFF, A LOSS OF RPM AND DEGRADED CLIMB PERFORMANCE REQUIRED IMMEDIATE RETURN. SUBMITTER STATED DEFECT THAT CAUSED LOW POWER WAS 4 MISMFG'D CYLINDERS.  THEY WERE NEW LYC CYLS P/N LW 12416 THAT DID NOT HAVE INTERNAL INTAKE PORTS RADIUSED.  WHEN AMBIENT TEMP AND DENSITY ALTITUDE INCREASED WITH ONSET OF A HOT SUMMER DAY,  CYLS CAUSED ENG TO RUN ROUGH AND LOSE POWER.  FOUR NEW LYC FURNISHED CYLINDERS P/N LW 12416 WERE INSTALLED WITH PROPER RADIUS OF THE INTERNAL INTAKE PORTS.  SUBSEQUENT OPER HAS BEEN SATISFACTORY WITH THE ACCUMULATION OF 98 HRS SMOH.
